Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 27, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Aug 21, 2007, 7:33 PM CDT for Cedar County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 21, 2007, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:40 PM CDT | HAIL 0.75 | 8 Ne Crofton, NE | ALSO ONE INCH OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 220032
TOROAX
NEC027-220115-
/O.NEW.KOAX.TO.W.0027.070822T0033Z-070822T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
733 PM CDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
CEDAR COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 815 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THE STORM WAS LOCATED 14 MILES WEST OF WYNOT...OR
ABOUT 7 MILES SOUTH OF YANKTON...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTINGTON AND COLERIDGE
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
RAIN MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE THE
TORNADO OR WAIT TO HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE. GO TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS AND GLASS DOORS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST NEBRASKA.
LAT...LON 4287 9741 4280 9749 4266 9747 4240 9735
4247 9701 4272 9712
$$
GRIFFIS2 follow-up statements
000
WWUS53 KOAX 220043
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT TUE AUG 21 2007
NEC027-220115-
/O.CON.KOAX.TO.W.0027.000000T0000Z-070822T0115Z/
CEDAR NE-
743 PM CDT TUE AUG 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CEDAR
COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR FORDYCE...OR ABOUT 9 MILES SOUTH OF YANKTON...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...WYNOT...HARTINGTON...COLERIDGE AND
OBERT.
THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
197 AND 215.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST NEBRASKA.
LAT...LON 4287 9741 4280 9749 4266 9747 4240 9735
4247 9701 4266 9702 4268 9703 4272 9703
4275 9705 4283 9725
$$
GRIFFIS000
WWUS53 KOAX 220111
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT TUE AUG 21 2007
NEC027-220121-
/O.EXP.KOAX.TO.W.0027.000000T0000Z-070822T0115Z/
CEDAR NE-
811 PM CDT TUE AUG 21 2007
...THE TORNADO WARNING FOR CEDAR COUNTY EXPIRES AT 815 PM CDT...
THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS
SCHEDULED. SEVERE STORMS HAVE MOVED OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST NEBRASKA.
LAT...LON 4287 9741 4280 9749 4266 9747 4240 9735
4247 9701 4266 9702 4268 9703 4272 9703
4275 9705 4283 9725
$$
GRIFFISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:18 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 21, 3:18 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT TUE AUG 21 2007 .DISCUSSION... THE SEVERE WEATHER POTENTIAL THROUGH THE EVENING HOURS IS AGAIN THE MAIN FORECAST CONCERN. IT DOES NOT LOOK QUITE AS UNSTABLE OR ACTIVE AS MONDAY AFTERNOON AND EVENING FOR THE OMAHA AND LINCOLN AREAS... BUT STILL SOME POTENTIAL. COULD ALSO BE SOME LOCALLY HEAVY RAIN... MAINLY IN NERN NE. 12Z UPPER AIR CHARTS SHOWED A POCKET OF 850 MB MOISTURE OVER PARTS OF SWRN NE. TEMPERATURES AT 700 MB WERE QUITE WARM AT KLBF AND KOAX WITH VALUES OF 14 C AND 13 C RESPECTIVELY. IT HAD WARMED TO 14.3 C AT KOAX ON THE 18Z SOUNDING...WITH A SMALL INCREASE IN MOISTURE AT 850 MB. SURFACE ANALYSIS EARLY THIS AFTN SHOWED LOW PRESSURE CENTER OVER SOUTH CENTRAL SD NEAR WINNER (KICR). WARM FRONT STRETCHED EAST THROUGH NERN NE AND INTO IA. TROUGH AXIS EXTENDED FROM THE LOW DOWN INTO NERN NM. DEWPOINTS AHEAD OF THE TROUGH WERE IN THE LOWER AND MID 70S IN THE WARM SECTOR. JET MAX OVER THE DKTS SHOULD CONTINUE TO MOVE EAST AND HELP ENHANCE LARGE SCALE LIFT WITH RIGHT ENTRANCE REGION (RIGHT REAR QUADRANT). WARM SECTOR CONTINUES TO DESTABILIZE WIT HEATING. EXPECT CONVERGENCE ALONG TROUGH TO BE SUFFICIENT TO GET STORMS GOING BY 00Z TO OUR NORTHWEST. STORMS SHOULD EXPAND AS THE EVENING GOES ON. INSTABILITY AND SHEAR SEEM SUFFICIENT FOR SUPERCELLS...WITH SOME TORNADO POTENTIAL THROUGH THE EVENING ALONG ANY OUTFLOW BOUNDARIES OR FRONTS. MOST LIKELY LOCATION IS NERN NE. THERE IS SOME HEAVY RAIN POTENTIAL TONIGHT...BUT ONLY DODGE COUNTY HAD MUCH HEAVY RAIN LAST NIGHT. FLASH FLOOD POTENTIAL DOES NOT SEEM OVERLY HIGH TONIGHT...BUT NOT OUT OF THE QUESTION. THE NEXT TWO NIGHTS (WEDNESDAY NIGHT AND THURSDAY NIGHT) SEEM TO HAVE MORE POTENTIAL FOR HEAVY RAIN AND HIGHER POTENTIAL FOR FLOODING. THIS WILL BE ADDRESSED IN FUTURE FORECASTS. HAVE FAIRLY HIGH POPS FROM WEDNESDAY AFTN THROUGH FRIDAY. STILL EXPECT THE PATTERN TO DRY OUT TOWARD THE WEEKEND AS LONGWAVE TROUGH OVER THE ROCKIES SHIFTS EAST OF OUR AREA BY LATE FRIDAY OR EARLY SATURDAY. ANOTHER TROUGH DIGS OVER THE PACIFIC NW BY 12Z MON. KEPT HIGHS THURSDAY THROUGH SUNDAY MAINLY IN THE 80S. SOME WARMING EXPECTED TO THE UPPER 80S AND LOWER 90S FOR EARLY NEXT WEEK. ADDED SOME CHANCE OF THUNDERSTORMS TO NEW DAY 7 (TUESDAY) AS A FRONTAL BOUNDARY MOVES IN FROM THE WEST. && .AVIATION... THUNDERSTORMS TONIGHT WILL BE THE PRIMARY AVIATION CONCERN. SFC LOW PRES WAS CNTRED NR ANW AND A SUBTLE FNT WAS NOTED INTO ERN NEB AND SW IA. A SHORTWAVE TROF TRACKING ACRS THE NRN PLAINS WILL CONBINE WITH THE CONVERGENCE ALONG THIS FRONT AND HEATING TO PRODUCE THE CHANCE FOR THUNDERSTORMS AT THE TAF SITES TONIGHT. MVFR CIGS...HAIL AND GUSTY WINDS MAY ALSO ACCOMPANY THE STORMS TONIGHT. THE SFC BOUNDARY WILL REMAIN IN THE VICINITY WEDNESDAY...THUS WILL PROVIDE ADDITIONAL POTENTIAL FOR STORM DEVELOPMENT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...ZAPOTOCNY
Hazardous weather outlook, Aug 21, 5:04 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 504 PM CDT TUE AUG 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 504 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE OUTLOOK AREA...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY HAZARDS. AN ISOLATED STORM MAY BECOME TORNADIC...ESPECIALLY ACROSS NORTHEAST NEBRASKA...MAINLY NORTH OF A LINE FROM SCHUYLER TO WINNEBAGO. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FRONTAL BOUNDARY DRAPED ACROSS NORTHERN NEBRASKA WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. AS THIS FRONT SHIFTS SOUTH...THUNDERSTORMS ARE EXPECTED TO CONTINUE SOUTH ALONG THE FRONT. MUCH MORE STABLE AIR WILL RESIDE TO THE SOUTH OF THE BOUNDARY SO IT IS SOMEWHAT UNCERTAIN AS TO HOW FAR SOUTH SEVERE STORMS WILL MOVE TONIGHT AS THE BOUNDARY SLOWLY SAGS SOUTH. STORMS ARE EXPECTED TO DEVELOP AGAIN LATE WEDNESDAY AFTERNOON ALONG THE FRONTAL BOUNDARY WHICH WILL STILL BE DRAPED ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE AGAIN ALONG WITH VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE FRONTAL BOUNDARY WILL REMAIN STALLED IN THE VICINITY OF THE OUTLOOK AREA THROUGH THURSDAY...KEEPING A POTENTIAL THREAT FOR SEVERE STORMS IN PLACE WEDNESDAY EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA THIS EVENING. GRIFFIS
In the hours before
Local storm report, Aug 21, 2:05 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 W BELLWOOD 41.34N 97.36W
08/20/2007 E2.50 INCH BUTLER NE EMERGENCY MNGR
&&
SMITHLocal storm report, Aug 21, 3:30 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 2 N UTE 42.08N 95.71W
08/20/2007 MONONA IA PUBLIC
CORN FLATTENED IN FIELDS.
&&
SMITHLocal storm report, Aug 21, 7:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL VERDEL 42.81N 98.19W
08/21/2007 E0.88 INCH KNOX NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Aug 21, 7:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 6 NW CROFTON 42.79N 97.58W
08/21/2007 E1.00 INCH KNOX NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Aug 21, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 42 min |
| Aug 21, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 65 min |
| Aug 21, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Aug 21, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 29 min |
| Aug 22, 6:55 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 50 min |
| Aug 22, 8:00 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 45 min |
| Aug 22, 8:32 AM CDT | Flash Flood Warning | OAX | Thurston | 3 hr |
| Aug 22, 8:39 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Aug 22, 9:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 48 min |
| Aug 22, 10:00 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Aug 22, 11:14 AM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 25 hr |
| Aug 22, 3:39 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Madison | 3 hr |
| Aug 22, 4:39 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton | 3 hr |
| Aug 22, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Aug 22, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 39 min |
| Aug 22, 6:59 PM CDT | Tornado Warning | OAX | Jefferson | 31 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.